|PI giving side effects, - change?
Feb 22, 2002
I have tried Viracept and it was intolerable in the GI tract. I recently tried Kaletra and it reduces viral load well, but also bothers GI tract and keeps me from eating enough. Should I consider switching PIs AGAIN?? THANKS !!
| Response from Dr. Henry
Switching off a PI to either a NNRTI (such as Sustiva or Viramune) or to abacavir (Ziagen) often can alleviate side effects like you are experiencing. Whether that is a good idea from the HIV perspective depends on whether you previously had been on those or other drugs and experienced a virologic failure os some sort so that you may harbor a drug resistant virus. You would need to review your treatment history with your HIV doc and then discuss your options. Most HIV docs are pretty comfortable switching off PIs if other good choices are available. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hiv Concentration In Body Fluids
- Can Hiv Be Transmitted Through Touching A Blood Contaminated Surface?
- Can You Have Unprotected Sex With Someone Who Has Hiv But An Undetectable Virus Load?
- Five Ways Hiv Can Be Transmitted
- Once You Use A Lancet For Hiv Testing Is It Reusable
- White Spot Sore Throat Roof Of Mouth Thrush
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.